Alert archive / Nebraska / Wind Advisories in 2018
Wind Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 26, 2018, 10:20 AM CST for 7 counties in Nebraska; 6 counties in Iowa. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2018, 10:20 AM CST (16:20 UTC)
- Expired
- Jan 26, 2018, 3:28 PM CST
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Cass County, NE, Gage County, NE, Johnson County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 81 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS73 KOAX 261620 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1020 AM CST Fri Jan 26 2018 IAZ056-069-079-080-090-091-NEZ067-068-089>093-262200- /O.NEW.KOAX.WI.Y.0001.180126T1620Z-180126T2200Z/ Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Cass-Otoe-Gage- Johnson-Nemaha-Pawnee-Richardson- Including the cities of Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Plattsmouth, Nebraska City, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1020 AM CST Fri Jan 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Omaha/Valley has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * TIMING...Late morning through mid afternoon. * WINDS...South-southwest winds of 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds will make driving difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
760 WWUS73 KOAX 262003 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 203 PM CST Fri Jan 26 2018 IAZ056-069-079-NEZ067-089-262115- /O.CAN.KOAX.WI.Y.0001.000000T0000Z-180126T2200Z/ Shelby-Pottawattamie-Mills-Cass-Gage- Including the cities of Harlan, Council Bluffs, Glenwood, Plattsmouth, and Beatrice 203 PM CST Fri Jan 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. Southwest winds will continue to diminish this afternoon before switching to northwest by late afternoon or early evening. $$ IAZ080-090-091-NEZ068-090>093-262200- /O.CON.KOAX.WI.Y.0001.000000T0000Z-180126T2200Z/ Montgomery-Fremont-Page-Otoe-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 203 PM CST Fri Jan 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * TIMING...through mid afternoon. * WINDS...South-southwest winds of 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds will make driving difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph are expected for one hour or longer, or winds of 45 to 57 mph for any duration. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
412 WWUS73 KOAX 262128 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 328 PM CST Fri Jan 26 2018 IAZ080-090-091-NEZ068-090>093-262230- /O.CAN.KOAX.WI.Y.0001.000000T0000Z-180126T2200Z/ Montgomery-Fremont-Page-Otoe-Johnson-Nemaha-Pawnee-Richardson- Including the cities of Red Oak, Sidney, Hamburg, Tabor, Farragut, Clarinda, Shenandoah, Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 328 PM CST Fri Jan 26 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Omaha/Valley has cancelled the Wind Advisory. Southwest winds will gradually diminish late this afternoon before switching to northwest this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 26, 5:41 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 26, 5:41 AM CST, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 541 AM CST Fri Jan 26 2018 .SHORT TERM...(Today through Sunday) Issued at 315 AM CST Fri Jan 26 2018 Forecast concerns in the short term will be clouds and temperatures with frontal passage/impact of snowcover. Temperatures at 2am were in the upper 30s to around 50 degrees with brisk south winds 10 to 20 mph. A strong 60 to 65kt low level jet was keeping things well mixed and were responsible for the very mild temperatures (10 to 20 degrees above normal) despite the deep snowpack. GOES-16 water vapor satellite imagery/lightning highlighted moisture streaming northward with convection from parts of TX. A trough was over the western U.S. with moisture streaming in ahead of the trough and spilling over the ridge over the upper Mississippi Valley. Mid clouds were nosing northeast across eastern KS into southeast Nebraska and southern Iowa. A leading shortwave over Kansas will quickly shift into Iowa and Missouri this morning, taking the mid and high clouds with it and skirting the precipitation to the east of the area into Missouri. The trailing longwave trough moves through the Plains through tonight. This will trough will gradually usher in a cold front through the day. High clouds should increase this morning with the jet level support and mid clouds should increase this afternoon ahead of the longwave trough. The front is forecast to move through dry although there may be enough omega/steep lapse rates in the mid levels to produce a few sprinkles by OFK, otherwise the forecast soundings look pretty dry. The NAM hints as some showers with the front just east of the forecast area this evening. Temperatures should range from the 30s and lower 40s for highs in the north to around 60 in the south. Breezy southwest winds 15 to 30 mph ahead of the front today and then veering around to the northwest at 10 to 20 mph with some higher gusts behind the front. Tonight...lows should settle back into the 20s. The arctic front is still over the Northern Plains Saturday so temperatures should be cooler, in the 30s and 40s, however the much colder air arrives with the arctic front Sunday with highs in the 20s and 30s. The models are mostly dry, however there is a shallow saturated layer with either patchy freezing drizzle or flurries. Our current blend don't have any pops, however could see some light non measurable precip with the fropa. .LONG TERM...(Sunday night through Thursday) Issued at 315 AM CST Fri Jan 26 2018 Sunday night, there may be some lingering light precipitation with the cold air advection. Surface high pressure builds in for Monday with highs in the 20s and 30s. The trough shifts to the east Tuesday with ridging for the plains and temperatures returning to the 40s. and 50s. Another frontal passage arrives Tuesday night with some small chances for post frontal precipitation Wednesday. Again, our blends are dry, this will be something to watch. Thursday appears to be mostly dry, however warm air aloft overrides the surface pressure and there is a weak shortwave in the flow which could generate some light precipitation Thursday night into Friday. For now we do have some chance pops for a little light snow. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 534 AM CST Fri Jan 26 2018 VFR conditions are expected through the TAF cycle with a few passing high clouds. A cold front will push through the sites this afternoon turning winds around to the northwest. Otherwise, low- level wind shear is possible this morning at both KOMA and KLNK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...Kern
Hazardous weather outlook, Jan 26, 4:49 AM CST, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 449 AM CST Fri Jan 26 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-270100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 449 AM CST Fri Jan 26 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Zapotocny
Nearby
Wind Advisories in Nebraska, 2018Wind Advisories in Iowa, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.